Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Throat tightness, difficulty in swallowing, speech problem, flesh softness. Done endoscopy and neurological tests. What can be done for strange conditions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I've been having tightness in my throat, difficulty to swallow, speech problem and softness on my flesh (body, face and head) for 7-8 yrs and these became worst over the last 1 month.

I'd gone throught ENT, endoscopy and neurological tests but all showed good results (execept for endoscopy, which wed some presence of acid reflux and i've been on medication for 4 weeks). What i suspect really is all these are caused by the flesh softness (soft tissue?) that im experiencing all over my body, face and head. My flesh are feeling softer and not firm as before. As a result, i become weak although i may apppear normal outwardly.
What cause these strange conditions?i've suspected probably due to the injection on itchiness which i had 8 yrs ago at a clinic, but the same clinic reconfirmed that was nothing wrong with the injection. However, i do feel tightness on the my left side of my hand on and off.
I will normally feel some strange movement in my body or face, before the flesh of my body or face become weak. What really caused all these? what should i do further to reconfirm that i did not receive the wrong injection? What kind of doctor that i should see for these strange conditions?

Posted Tue, 22 May 2012 in General Health
Answered by Dr. Aparna Kohli 5 hours later
Thanks for writing in.
I understand your concerns.
I can assure you that these symptoms that you are experiencing are not related to the softening of your soft tissue. The tightness in your throat, difficulty in swallowing or speech problems could be related to the acid reflux. For this, the treatment would involve the following:
a. Eating small meals at regular intervals
b. Having an early dinner
c. Avoid alcohol, caffeine and smoking
d. Speak with your physician about drugs like omeprazole and domperidone which can help reduce your symptoms to a great extent

It is normal for the skin to become less firm and sag as one ages. This is true for all people and does not lead to the symptoms that you have described. It would be best if you have a healthy and balanced diet; have plenty of water and exercise daily for 50 minutes.
Further, there is no way of confirming the nature of the injection that was given to you 8 years ago. I can assure you that the only way forward is to speak with your physician for the management of reflux ( that we had discussed earlier). There is nothing that you need to worry about at present.
Anxiety can also lead to myriad of symptoms and could explain many symptoms that you have. I would suggest you get rid of it through meditation, pranayama and yoga. If the symptoms persist, please see a psychiatrist to address this problem.
Hope this helps. I will be available for follow ups.
Above answer was peer-reviewed by
Follow-up: Throat tightness, difficulty in swallowing, speech problem, flesh softness. Done endoscopy and neurological tests. What can be done for strange conditions? 25 hours later
Is there any tests available to trace back to the nature of injection given 8 yrs ago? Blood tests?The problem is, I suspect, since the injection on my left hand, I always feel some stiffness on the hand, which probably caused the flesh (basically, the meat) im suffering right now.

I’ve been trying to be positive, but the symptoms got worst every day. Based on your experience, what could probably cause these? Virus infection?
Appreciate your further advise.

Answered by Dr. Aparna Kohli 13 minutes later
Thanks for writing back.
There are no blood tests available to ascertain the nature of the injection that was given to you 8 years ago. Whatever was give by you would have been processed by the body and would have disappeared long ago.
If there is any stiffness in your hands, it can be ascertained by a simple physical examination conducted by a physician. The stiffness can originate either in the bones, joints or in the soft tissues. However, it is unlikely that true stiffness is actually present since I believe that you have had these symptoms for a few years now.
I would like to reassure you to put all your worries aside and just get on with your life as if nothing happened in the first place. However, if you are unable to do so, I would suggest that you see a psychiatrist as a lot of undue worry can sometimes cause a lot of unexplained symptoms.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor